Ask a doctor

Will Facial Exercise and Lethicin Lessen the Effects of Post-Botox Brow Droop?

Botox on tues at 530 pm. By the next AM, BAD headaches, by Sat night, what looks like the beginning of eyelid droop and a low eyebrow more on the left than the right. When I "try to move my muscles" in like an exercise pattern ( raise brow/frown/squint series) I can see a muscle flexing between my eyebrow and eyelid. Not a usual place to see that flex. So question, am i seeing the beginning of eyelid droop and if I keep exercising and maybe add lethicin and get some heat can I lessen this?

Doctor Answers 4

Eyelid droop following Botullinum Toxin (Dysport and Botox)

Edema control measures (sleeping upright, ice and manual lymphatic drainage) and time may help ease the effects of the eyelid droop following Botullinum Toxin (Dysport and Botox).


Chicago Plastic Surgeon
5.0 out of 5 stars 54 reviews

Have a question? Ask a doctor

Will Facial Exercise and Lethicin Lessen the Effects of Post-Botox Brow Droop?

Short answer -- No...  Time is the only sure measure to improve your condition... But the good news is that your condition will likely improve and this is NOT permanent...

A drooping eye-BROW may happen in the following scenarios:

(1) When the brow-elevating muscle in the forehead, the Frontalis, receives too high a dose of Botox.

(2) The Botox is sub-optimally placed too low in the forehead -- it should typically be placed at least 1 cm above the Brow.

(3) Over-injection of the glabella area (between the brows).

(4) It may also happen if you have a low set eyebrow to begin with, in which case any Botox to the Frontalis increases the likelihood of a brow droop.

Ironically, a droopy eye-BROW from Botox can sometimes be improved with MORE Botox -- this time, the Botox is typically injected into the outside (top of the crow's feet) part of the eye (aka the lateral aspect of the orbicularis oculi muscle) to generate a bit of a brow lift in that area -- by injecting more Botox and paralyzing the orbicularis muscle that normally acts to depress the brow in that area, you may get a slight compensatory brow lift...

If the extra Botox does not improve the brow droop, it will likely last as long as the full duration of the Botox -- 3-4 months.

In the future, please seek the services of an experienced physician injector.

I think the key with Botox lies in truly understanding the anatomy of the injected area, and more importantly the variability in the anatomy between patients -- for brows, the forehead, and anywhere else you plan on receiving a Botox injection. This includes having a firm understanding of the origin, insertion, and action of each muscle that will be injected, the thickness of each muscle targeted, how deep beneath the skin the actual muscle resides, and the patient variability therein. As an aesthetic-trained plastic surgeon, I am intrinsically biased since I operate in the area for browlifts and facelifts, and have a unique perspective to the muscle anatomy since I commonly dissect under the skin, see the actual muscles themselves, and learn "first-hand" the incredible variability between patients -- live, "on the OR table" -- as opposed to via lectures or a cadaver dissection. For me, this helps guide where to inject and where not to. However, with that said, I know many non-aesthetic trained plastic surgeons and other physicians who know the anatomy well despite not operating in that area, and get good results.

Good luck.

Dr Markarian

Droop after Botox

I doubt exercise of your muscles will work nor heat nor lecithin. You should see your doctor to see if other treatment can help, as sometimes a few units more in the glabella and outer eyebrow may help lift the forehead and with that the eyelid. Some of us are injecting the outer eyebrow with hyaluronic acid fillers, as an off-label use, to help lift the upper eyelid area.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 33 reviews

Facial Exercise and Lethicin to Lessen Effects of Botox Brow Droop?...Like Chicken Soup...it Won't Hurt

Hi mariqqq,

Does not sound too good.  Heat will not help, exercise will not help, lethicin...like chicken soup won't hurt.  You should see you injecting physician asap for advice.  Most likely too much of a dose of Botox was used in your frontalis (forehead lifting) muscles.  Hopefully low number of units of Botox were used and your symptoms resolve quickly.  Good luck and be well.

Dr. P

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.